MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; SHARPS CONTAINER

BECTON DICKINSON BD¿ SHARPS COLLECTOR; SHARPS CONTAINER
Model Number 305489
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ sharps collector hinge broke off during use.The following information was provided by the initial reporter: "call from an ems customer stating that during an emergency trip the one-piece sharps container.Broke.She states that the hinge that keeps the lid closed broke off at some point and she is not sure how.She states "i am sure it is something on our end, nothing to do with the product."".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is premium plastic solutions.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.A device history review could not be completed as no batch number was provided.
 
Event or Problem Description

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17007988
Report Number2243072-2023-00895
Device Sequence Number15171564
Product Code MMK
UDI-Device Identifier00382903054893
UDI-Public00382903054893
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305489
Device Catalogue Number305489
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown